Alert archive / Connecticut / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 26, NWS New York, NY

July 1, 2016Greater Bridgeport Planning Region, Connecticut; Westchester County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2016, 6:06 PM EDT for Greater Bridgeport Planning Region, Connecticut; Westchester County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2016, 6:06 PM EDT (22:06 UTC)
Expired
Jul 1, 2016, 6:45 PM EDT
In force
39 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Greater Bridgeport Planning Region, CT, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 55 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:32 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

716 
WUUS51 KOKX 012206
SVROKX
CTC001-NYC119-012245-
/O.NEW.KOKX.SV.W.0026.160701T2206Z-160701T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
606 PM EDT FRI JUL 1 2016

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  CENTRAL WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 645 PM EDT

* AT 606 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  HAWTHORNE...OR NEAR MOUNT KISCO...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT KISCO AROUND 610 PM EDT. 
  GREENWICH AROUND 620 PM EDT. 
  BEDFORD AROUND 630 PM EDT. 
  STAMFORD AND DARIEN AROUND 635 PM EDT. 
  NEW CANAAN AROUND 640 PM EDT. 
  NORWALK...WESTPORT...WILTON AND GEORGETOWN AROUND 645 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ARMONK... PLEASANTVILLE...GOLDEN'S BRIDGE...RYE BROOK...BRIARCLIFF
MANOR... THORNWOOD...HARTSDALE...ELMSFORD...GREENVILLE AND EASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHERN
CONNECTICUT...AND SOUTHEASTERN NEW YORK.

LAT...LON 4112 7329 4111 7330 4111 7332 4110 7333
      4110 7334 4109 7335 4108 7335 4100 7383
      4125 7390 4136 7334
TIME...MOT...LOC 2206Z 260DEG 22KT 4111 7375 

HAIL...<.75IN
WIND...60MPH
 
$$

JMC
2 follow-up statements
754 
WWUS51 KOKX 012234
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
634 PM EDT FRI JUL 1 2016

CTC001-NYC119-012245-
/O.CON.KOKX.SV.W.0026.000000T0000Z-160701T2245Z/
FAIRFIELD CT-WESTCHESTER NY-
634 PM EDT FRI JUL 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL FAIRFIELD AND NORTHERN WESTCHESTER COUNTIES...

AT 633 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW CANAAN...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  WESTPORT...WILTON...WESTON AND GEORGETOWN AROUND 645 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHERN
CONNECTICUT...AND SOUTHEASTERN NEW YORK.

LAT...LON 4114 7363 4119 7366 4132 7354 4132 7352
      4136 7334 4118 7330
TIME...MOT...LOC 2233Z 250DEG 24KT 4119 7352 

HAIL...<.75IN
WIND...60MPH
 
$$

JMC
915 
WWUS51 KOKX 012242
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
642 PM EDT FRI JUL 1 2016

CTC001-NYC119-012248-
/O.EXP.KOKX.SV.W.0026.000000T0000Z-160701T2245Z/
FAIRFIELD CT-WESTCHESTER NY-
642 PM EDT FRI JUL 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAIRFIELD AND NORTHERN
WESTCHESTER COUNTIES WILL EXPIRE AT 645 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHERN
CONNECTICUT...AND SOUTHEASTERN NEW YORK.

LAT...LON 4114 7363 4119 7366 4132 7354 4132 7352
      4136 7334 4118 7330
TIME...MOT...LOC 2236Z 260DEG 22KT 4119 7352 

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:37 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 1, 3:37 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service New York NY
337 PM EDT FRI JUL 1 2016

.SYNOPSIS...
A cold front moves across the region tonight, and then high
pressure builds in from the west on Saturday before moving
offshore on Sunday. A mesoscale convective system will likely pass
south of the Tri-State Region during the beginning of the week. A
warm and increasingly humid airmass will then build into the area
through the remainder of the week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Tornado Watch 313 remains in effect for most of the Tri-State
area.

There is an enhanced risk for severe thunderstorms across NYC, NE
NJ, and SW CT, as well as an enhanced risk for severe
thunderstorms across most of southern CT and western Long Island.
There is a slight risk for severe thunderstorms for eastern Long
Island.

Numerous showers and thunderstorms have developed ahead of a cold
front moving into western NY/PA, and those storms continue to
track to the north and east.

SBCAPE has increased to 1500-200 J/kg, along with 35-40 KT of
Bulk Shear, and a Lifted Index of -4 to -5. There is also abundant
low-level moisture with PWATs up to 1.5 inches. The Bulk
Richardson Number also ranges from 30 to 40, indicating that
supercells are possible.

Storms will continue to develop and move into the local area
through this evening with the potential for damaging winds, large
hail, and tornadoes. Heavy rain may result in localized flooding.

The thunderstorm threat tapers off from west to east this evening
with the loss of diurnal heating and with the atmosphere
stabilizing. Most showers will end by midnight for the western
half of the CWA, and by daybreak for the eastern half.

Cold front passes through the region late tonight, and winds shift
to a W-NW flow, allowing for a drier airmass to spread into the
region.

Lows tonight will range from the upper 50s inland to the upper 60s
in/around NYC.

There is a moderate risk for rip currents at Atlantic facing
beaches through this evening.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Heights will rise on Saturday as high pressure builds in from the
north and west. The atmosphere dries out fairly quickly, resulting
in plenty of sunshine on Saturday. Highs will be near normal,
generally topping off in the upper 70s to low 80.

Mainly clear with a light west flow on Saturday night. Radiational
cooling possible for areas across the Lower Hudson Valley,
interior portions of southern CT, as well as eastern Long Island.
Lows there could drop into the low 50s. Otherwise, lows will be in
the low to mid 60s, and possibly into the upper 60s in NYC.

There is a low risk for rip currents at Atlantic Ocean facing
beaches on Saturday.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
A mainly dry forecast remains in place through the long term. It
appears that a mesoscale convective system, possibly in the form
of a mesoscale convective vortex, will track from the Ohio Valley
Monday, and emerge off the New Jersey coast Tuesday. All
indications are that this system will remain just south of the
area, and that impacts will be minimal to none. However, this is
several days out so slight chances for showers and thunderstorms
will me maintained both in case there are peripheral effects or in
case the system itself tracks further north. A mid level thermal
ridge then builds in through the end of the week, with warming
temperatures and gradually increasing humidity.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A cold front approaches this evening and passes through this
tonight. High pressure builds on Saturday.

Some fluctuations in ceilings from MVFR to VFR expected through
the late afternoon. IFR is possible at the coast.

Showers and thunderstorms will impact most terminals into the
evening hours. A few thunderstorms may include gusty westerly
gusts over 40 KT.

S-SSE winds 10-15 KT into the evening. Winds will shift to the W
and then NW behind the front overnight.

     ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component
forecasts, can be found at: http://www.weather.gov/zny/n90

KJFK TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.

KLGA TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.

KEWR TAF Comments: Thunderstorm approaching the terminal from the
south. Wind gusts to 50 kt possible. Amendments likely for
ceilings and for thunderstorms into this evening.

KTEB TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.

KHPN TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.

KISP TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.

.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday Afternoon-Sunday Night...VFR. NW-W flow Saturday and
WSW- SW flow Sunday. Gusts up to 20KT for both days. Winds
diminish at night.
.Monday...VFR.
.Monday Night-Tuesday...Mainly VFR. Slight chance for
Showers/Thunderstorms.
.Wednesday...VFR.

&&

.MARINE...
A cold front will move across the waters this evening with strong
to severe storms possible through this evening. A Tornado Watch
is in effect for ANZ338 (NY Harbor), ANZ335 (W LI Sound), and
ANZ355 (W Ocean).

South winds will generally range from 10-15 KT with gusts up to 20
KT, and then winds shift to the W-NW behind the passage of the
cold front. Winds should stay below SCA levels through Saturday
night, but cannot rule out gusts to 20 KT Saturday afternoon. Seas
will average 1-2 feet on E LI Sound, and around 1 foot on W LI
Sound, NY Harbor, and LI Bays. Seas on the ocean will range from
2-4 feet.

Winds and waves are likely to remain below small craft advisory
levels Sunday through Thursday, with high pressure generally in
control of the area.

&&

.HYDROLOGY...
Around 1/3" to 2/3" basin average QPF is expected into this
evening. However, with precipitable waters from 1.5 to 1.75
inches, and the potential for strong convection, locally heavy
rainfall is expected. Areas receiving locally heavy rainfall
could experience minor flooding of urban/poor drainage areas.

There is a minimal threat for flash flooding, but it is possible
if thunderstorms train over each other.

Dry conditions then on tap from late tonight through Sunday.

Widespread significant rainfall is not expected Sunday through
Friday at this time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JMC/MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...JMC
AVIATION...DS
MARINE...JMC/MPS
HYDROLOGY...JMC/MPS
Hazardous weather outlook, Jul 1, 1:39 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
139 PM EDT FRI JUL 1 2016

NYZ075-178-179-021000-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
139 PM EDT FRI JUL 1 2016

...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FOR THE NEW
YORK CITY METRO AREA.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-021000-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
139 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FOR THE NEW
YORK CITY METRO AREA.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-021000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU-
139 PM EDT FRI JUL 1 2016

...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FROM THE NEW
YORK CITY METRO AREA ON WEST AND NORTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-012-NYZ078-079-021000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
139 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FROM THE NEW
YORK CITY METRO AREA ON WEST AND NORTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-021000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
139 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED WATERSPOUTS...MAINLY FOR THE
WATERS AROUND WESTERN LONG ISLAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-021000-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
139 PM EDT FRI JUL 1 2016

...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL
CHANCE FOR LARGE HAIL AND ISOLATED WATERSPOUTS...MAINLY FOR THE
WATERS AROUND WESTERN LONG ISLAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jul 1, 4:27 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
427 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     FAIRFIELD               40.88N  74.31W
07/01/2016                   ESSEX              NJ   TRAINED SPOTTER

            MULTIPLE REPORTS OF TREES AND POWERLINES DOWN

&&

CJB
Special weather statement, Jul 1, 4:52 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
452 PM EDT FRI JUL 1 2016

NJZ002-004-006-103>108-NYZ067-069-071-074-012145-
EASTERN UNION-WESTERN ESSEX-EASTERN ESSEX-EASTERN PASSAIC-WESTERN
BERGEN-WESTERN PASSAIC-EASTERN BERGEN-HUDSON-WESTERN UNION-SOUTHERN
WESTCHESTER-RICHMOND (STATEN IS.)-ROCKLAND-ORANGE-
452 PM EDT FRI JUL 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESSEX...PASSAIC...
UNION...HUDSON...BERGEN...ROCKLAND AND RICHMOND COUNTIES...

AT 451 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WARWICK TO NEAR PLAINFIELD. MOVEMENT
WAS EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  WARWICK AND UPPER GREENWOOD LAKE AROUND 455 PM EDT.
  PLAINFIELD AROUND 500 PM EDT.
  SUMMIT AND GREENWOOD LAKE AROUND 505 PM EDT.
  MILLBURN AROUND 510 PM EDT.
  CLARK AROUND 515 PM EDT.
  SLOATSBURG AND UNION AROUND 520 PM EDT.
  LINDEN...SUFFERN...CARTERET AND TOTTENVILLE AROUND 525 PM EDT.
  NEWARK AND ELIZABETH AROUND 530 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEST HAVERSTRAW...
UPPER SADDLE RIVER...WYCKOFF...SPRINGFIELD...MONTCLAIR...SPRING
VALLEY... HILLSIDE...CLIFTON...MONTVALE AND BOGOTA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN
NEW JERSEY...AND SOUTHEASTERN NEW YORK.

LAT...LON 4050 7427 4060 7422 4060 7446 4066 7440
      4067 7446 4076 7436 4090 7434 4091 7427
      4100 7430 4105 7447 4113 7445 4120 7437
      4126 7443 4123 7395 4114 7389 4096 7389
      4063 7404 4056 7399 4060 7404 4050 7421
TIME...MOT...LOC 2051Z 273DEG 19KT 4124 7440 4063 7447

JMC
Local storm report, Jul 1, 5:17 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
517 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     GREENVILLE              41.36N  74.62W
07/01/2016                   ORANGE             NY   TRAINED SPOTTER

            MULTIPLE TREES AND WIRES DOWN

&&

CJB
Local storm report, Jul 1, 5:19 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
519 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     GREENVILLE              41.36N  74.62W
07/01/2016                   ORANGE             NY   TRAINED SPOTTER

            MULTIPLE TREES AND WIRES DOWN

&&

CORRECTED EVENT TIME

CJB
Local storm report, Jul 1, 5:36 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
536 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     CEDAR GROVE             40.86N  74.23W
07/01/2016                   ESSEX              NJ   SOCIAL MEDIA

            LARGE TREE UPROOTED ONTO 3 CARS AND HOME.

&&

CJB
Special weather statement, Jul 1, 5:36 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
536 PM EDT FRI JUL 1 2016

NYZ072-073-176>179-012230-
NORTHERN QUEENS-BRONX-NEW YORK (MANHATTAN)-NORTHERN NASSAU-SOUTHERN
QUEENS-SOUTHERN NASSAU-
536 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NASSAU...NEW
YORK...QUEENS AND BRONX COUNTIES...

AT 536 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SECAUCUS...
MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...  BATTERY PARK AROUND 540 PM EDT.   EAST
VILLAGE...SOHO AND LOWER EAST SIDE AROUND 545 PM EDT.   NEW
YORK...MIDTOWN MANHATTAN...UPPER WEST SIDE AND CENTRAL PARK   AROUND
550 PM EDT.   ASTORIA...HARLEM...LONG ISLAND CITY AND MORNINGSIDE
HEIGHTS AROUND   555 PM EDT.   MOTT HAVEN...RFK BRIDGE...LAGUARDIA
AIRPORT...JACKSON HEIGHTS AND   FOREST HILLS AROUND 600 PM EDT.
EAST TREMONT AND FLUSHING AROUND 605 PM EDT.   THROGS NECK
BRIDGE...WHITESTONE...CO-OP CITY...CARDINAL SPELLMAN HS   AND
CLEARVIEW EXPRESSWAY AROUND 610 PM EDT.   CITY ISLAND...BAYSIDE AND
LITTLE NECK AROUND 615 PM EDT.

LAT...LON 4070 7391 4074 7395 4071 7397 4070 7405
      4072 7402 4076 7401 4088 7394 4090 7384
      4088 7379 4090 7376 4092 7377 4092 7376
      4094 7369 4090 7375 4089 7374 4085 7376
      4087 7373 4086 7367 4069 7363
TIME...MOT...LOC 2136Z 253DEG 23KT 4076 7408

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:15 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region24 min
Jul 1, 5:12 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region48 min
Jul 1, 6:15 PM EDTSpecial Weather StatementOKX60 min
Jul 1, 7:33 PM EDTSpecial Weather StatementOKX57 min
Jul 1, 2:25 PM EDTSpecial Weather StatementOKXOrange65 min
Jul 1, 2:48 PM EDTSevere Thunderstorm WarningOKXOrange27 min
Jul 1, 3:18 PM EDTSevere Thunderstorm WarningOKXRichmond57 min
Jul 1, 3:54 PM EDTSpecial Weather StatementOKXOrange36 min
Jul 1, 4:10 PM EDTAreal Flood AdvisoryOKXOrange3 hr
Jul 1, 4:16 PM EDTSpecial Marine WarningOKX59 min
Jul 1, 4:52 PM EDTSpecial Weather StatementOKXRichmond, Rockland53 min
Jul 1, 5:02 PM EDTSevere Thunderstorm WarningOKXNew York, Westchester43 min
Jul 1, 5:11 PM EDTSpecial Marine WarningOKX49 min
Jul 1, 5:36 PM EDTSpecial Weather StatementOKXBronx, New York54 min
Jul 1, 6:32 PM EDTSpecial Weather StatementOKXSuffolk28 min
Jul 1, 6:38 PM EDTSpecial Weather StatementOKXNassau37 min
Jul 1, 6:51 PM EDTSevere Thunderstorm WarningOKXSuffolk54 min
Jul 1, 6:54 PM EDTSpecial Marine WarningOKX66 min
Jul 1, 7:49 PM EDTSpecial Weather StatementOKXKings, Nassau, New York, Queens26 min
Jul 1, 7:51 PM EDTSpecial Weather StatementOKXSuffolk24 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2016Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.